Alert archive / Missouri / Flash Flood Warnings in 2019
Flash Flood Warning 83, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jul 17, 2019, 4:36 PM CDT for Dent County, Shannon County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2019, 4:36 PM CDT (21:36 UTC)
- Expired
- Jul 17, 2019, 10:30 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Dent County, MO, Shannon County, MO
The radar
The St Louis radar (KLSX), 162 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.6 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2600 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 983 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.8
The text
As transmitted.
918
WGUS53 KSGF 172136
FFWSGF
MOC065-203-180330-
/O.NEW.KSGF.FF.W.0083.190717T2136Z-190718T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Springfield MO
436 PM CDT Wed Jul 17 2019
The National Weather Service in Springfield has issued a
* Flash Flood Warning for...
Northern Shannon County in south central Missouri...
Southern Dent County in south central Missouri...
* Until 1030 PM CDT.
* At 436 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to three inches of rain have
already fallen. Flash flooding is expected to begin shortly.
* Creeks, streams, and low water crossings will be especially
susceptible to the dangers of flash flooding.
Locations in the warning include...
Echo Bluff State Park... Current River State Park...
Montauk State Park... Ozark National Scenic
Riverways...
Eminence... Bunker...
Jadwin... Midridge...
Darien... Round Spring...
Akers... Gladden...
This warning includes but is not limited to the following low water
crossings...
Route KK at Gladden Creek just north of Akers.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3716 9108 3716 9150 3740 9165 3742 9164
3743 9167 3751 9172 3753 9154 3749 9121
3742 9121 3741 9117 3732 9118 3731 9116
3726 9116 3725 9112 3720 9112 3720 9109
$$
Schaumann2 follow-up statements
464
WGUS73 KSGF 172242
FFSSGF
Flash Flood Statement
National Weather Service Springfield MO
542 PM CDT Wed Jul 17 2019
MOC065-203-180330-
/O.CON.KSGF.FF.W.0083.000000T0000Z-190718T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Shannon MO-Dent MO-
542 PM CDT Wed Jul 17 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT FOR
NORTHERN SHANNON AND SOUTHERN DENT COUNTIES...
At 540 PM CDT, Doppler radar indicated that light to moderate rain
continued across the area. Two to four inches of rain have already
fallen. Flash flooding is likely ongoing.
Creeks, streams, and low water crossings will be especially
susceptible to the dangers of flash flooding.
Locations in the warning include...
Echo Bluff State Park... Current River State Park...
Montauk State Park... Ozark National Scenic Riverways...
Eminence... Bunker...
Jadwin... Midridge...
Darien... Round Spring...
Akers... Gladden...
This warning includes but is not limited to the following low water
crossings...
Route KK at Gladden Creek just north of Akers.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3716 9146 3724 9151 3733 9158 3740 9163
3742 9164 3743 9167 3751 9172 3753 9154
3749 9121 3742 9121 3736 9120 3726 9118
3716 9112
$$
Schaumann385
WGUS73 KSGF 180323
FFSSGF
Flash Flood Statement
National Weather Service Springfield MO
1023 PM CDT Wed Jul 17 2019
MOC065-203-180331-
/O.EXP.KSGF.FF.W.0083.000000T0000Z-190718T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Shannon MO-Dent MO-
1023 PM CDT Wed Jul 17 2019
...THE FLASH FLOOD WARNING FOR NORTHERN SHANNON AND SOUTHERN DENT
COUNTIES WILL EXPIRE AT 1030 PM CDT...
The heavy rain has ended. Flash flooding is no longer expected to
pose a threat to life or property. Please continue to heed any
remaining road closures.
LAT...LON 3716 9146 3724 9151 3733 9158 3740 9163
3742 9164 3743 9167 3751 9172 3753 9154
3749 9121 3742 9121 3736 9120 3726 9118
3716 9112
$$
HatchWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 17, 2:42 PM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Jul 17, 2:42 PM CDT, 1 hour 54 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
242 PM CDT Wed Jul 17 2019
.SHORT TERM...(This evening through Thursday)
Issued at 200 PM CDT Wed Jul 17 2019
A mid level shortwave trough over south central IA will move ese-
se into western IL/east central MO by 00z/7pm. Most high res
guidance has convection developing in varying degrees over our
eastern cwfa. HRRR might have the best depiction of the evolution
of the convection (maybe). In general best setup for lift from
the wave will be late this afternoon and early this evening, 3pm-
7pm. Have seen some updrafts to our east struggle early this
afternoon, but it looks like stronger convection may have a better
chance during this time. Uncapped high cape/unstable atmosphere.
Despite high pwats/moisture, some dry air aloft will be able to
support stronger downdrafts/localized downburst with stronger
convection if it develops.
Don't plan on any changes to the excessive heat headlines with the
possible exception of south central MO. Heat index values 100-110
are common at reliable observation sites.
.LONG TERM...(Thursday Night through Wednesday)
Issued at 200 PM CDT Wed Jul 17 2019
No big changes planned. Might make some adjustments/upgrades to
some south central MO counties for excessive heat headlines where
dewpoints are progged to be somewhat higher. In any case, will
continue heat headlines through Saturday.
A pattern change is still expected next week with a strong upper
ridge progged to build over the western CONUS. This will put our
area in northwest flow aloft and it should support an eventual
cold frontal passage with a drier and cooler air mass moving in late
in the period. We may have to continue the heat headlines for
some areas into Sunday, but in general cloud cover and eventually
some showers/storms with the front should cool things down.
Blended model guidance appears to be under doing rain chances
late Sunday into Monday. Will watch fcst trends, but believe
there will be fairly good, albeit short lived chances for precip
during that time. Global models are more bullish with rain chances
versus the fcst model blend in our database.
&&
.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 1218 PM CDT Wed Jul 17 2019
KSGF/KJLN/KBBG tafs: VFR. Sfc high pressure shifting off to the
east will keep very warm/humid conditions in place with moderate south
to southwest wind gusts at times. Scattered showers/tstms will be
possible east of KBBG and KSGF through 18/00z.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Heat Advisory until 8 PM CDT Saturday for MOZ082-083-090>092-
094>098-101>106.
Excessive Heat Warning until 8 PM CDT Saturday for MOZ055>058-
066>071-077>081-088-089-093.
KS...Excessive Heat Warning until 8 PM CDT Saturday for KSZ073-097-
101.
&&
SHORT TERM...DSA
LONG TERM...DSA
AVIATION...DSAHazardous weather outlook, Jul 17, 9:11 AM CDT, 7 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 911 AM CDT Wed Jul 17 2019 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-181415- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 911 AM CDT Wed Jul 17 2019 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited hail risk. Limited thunderstorm wind damage risk. Limited lightning risk. Significant excessive heat risk. DISCUSSION... Scattered showers and thunderstorms are expected this afternoon, mainly along and east of US Highway 65. While cloud to ground lightning and locally heavy rainfall are the main threats, a few stronger storms may produce hail to the size of quarters and damaging winds in excess of 60 mph. Thunderstorms will dissipate after sunset. Heat index values from 100 to 108 degrees are likely from afternoon into early evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Afternoon and early evening heat index values from 100 to 108 degrees are likely from Thursday into the weekend. There is a chance for thunderstorms Sunday afternoon through Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf DSA
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 5:30 PM CDT | Severe Thunderstorm Warning | SGF | Maries, Phelps | 34 min |
| Jul 17, 6:03 PM CDT | Flash Flood Warning | SGF | Maries, Phelps, Pulaski | 6 hr |
Nearby
Flash Flood Warnings in Missouri, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.